Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


splenectomy and increase of CD4
Dec 9, 2007

I had my spleen removed in Dec 1983, due to ITP (no enlargement of spleen). I tested HIV pos in Dec 1986. I had CMV gastritus, cryptosporidium, and possible PCP, all at the same time, in Feb 1998. My CD4 was 1,394 my % was 21 and my viral load was 185,612 in Feb 1998. After being treated with Gancyclovir IV, combivir, viracept, and 3TC my count went to, CD4 482 20% and viral load <400 by June 1998. I have had continual digestive problems since, after 2 years of diarrhea, DVTs in both legs (Aug 2000), after another 2 years of diarrhea I found out about and was treated with prednisone for lymphocytic colitus (April 2002). I have continual intestinal problems. My CD4 counts have been going up over the years. In Oct 2007 my CD4 count was 938 and 21% viral load <48. I am suffering and doctors will not believe that CD4 is falsely elevated. Any help would be greatly appreciated am worried about recurrence of CMV. Also have possible parasitic problems and urinating blood. All test are negative except inflamated Bladder lining 3 years ago.

Thank you

PS.. My CD4 count has never been below 400 except once that I can remember.

Response from Dr. Wohl

You are correct, after removal of the spleen the CD4 cell count can rise significantly. This does not mean that the extra CD4 cells are not doing something good for you. As you can tell by your CD4%, you still have a nice number of CD4 cells available. I think your risk for opportunistic infection is low and would not worry about CMV. If tests for parasites in your stool are negative, then this is not a likely cause of your GI problems.

Viracept causes diarrhea and if you remain on that med a change should strongly be considered.

Beside a change in HIV meds, I would not recommend any antibiotics to prevent infections at this point. Were your CD4% to drop below 15%, I would consider PCP prophylaxis.

DW



Previous
Re: getting better or not??
Next
no med?hw long?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement